two steps forward (video)

The following video was captured three years ago when Calvin was six. He was on a different drug regimen than he is today, which sapped his energy. Nowadays he isn't lethargic. Instead, he's non-stop, crazy energy. And though three years have passed, his walking has improved little if any. For Calvin, it's two steps forward one step back. He continues to be thrown off balance by the dizzying effects of the three anticonvulsant drugs he has to take. I wonder if he'll ever be able to walk safely by himself. That remains doubtful, unless he grows out of the epilepsy or unless we find a cure.


  1. Yeah, side effects are nasty creatures. As I started coming off some of my medications after my surgery, I had the scary realization that I no longer knew what my real personality was. I was lethargic on some drugs, anxious on others. And I thought that the fact that I cried a lot was a reflection of my sensitivity and empathy, but it turns out that it was the result of the large doses of GABA (the inhibitory neurotransmitter that regulates sleep, muscle tone, and some aspects of emotion). Once I got off neurontin I never cried any more. It is scary when losing an aspect of your personality corresponds with chucking the chalky, white pills that have been a part of your life for the past four years.

    1. julianna,this comment is so meaningful to me. i never quite know who calvin is. xoxoxo